Cold/Wind Chill, Republic
- When
- February 14, 1:00 AM CST to 9:00 AM CST
- Where
- Republic forecast zone
- Reported by
- ASOS
- Coordinates
- 39.828, -97.651 (the zone’s center; the record gives no point)
A frigid arctic air mass pushed into the area. A few counties experienced very cold wind chill readings of 15 to 20 below zero with winds around 10 mph.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A frigid arctic air mass pushed into the area. A few counties experienced very cold wind chill readings of 15 to 20 below zero with winds around 10 mph. These readings began in the predawn hours and lasted through much of the forenoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Feb 13, 2:29 PM CST, 10 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 229 PM CST TUE FEB 13 2007 .DISCUSSION... 20Z WATER VAPOR IMAGERY SHOWS THE LAST LITTLE VORT MAX ROTATING THROUGH NORTHEAST KS. THIS HAS HELPED FLURRIES LINGER INTO THE AFTERNOON HOURS. MEANWHILE SFC OBS ACROSS CENTRAL NEB SHOW THE LOW CLOUDS CLEARING OUT AS A COLD ARCTIC HIGH BUILDS IN. MAIN QUESTION FOR THE SHORT TERM IS WHAT TO DO WITH THE CLOUDS. ALL OF THE MODELS KEEP HIGH RH VALUES WITHIN THE BOUNDARY LAYER ACROSS THE FORECAST AREA AS WELL AS CENTRAL NEB. THE CLEARING SEEN IN OBS WOULD SUGGEST THAT MODELS ARE OVER DOING THE LOW LEVEL RH ONCE AGAIN. GIVEN THIS HAVE SHOWN A DECREASING TREND IN THE CLOUD COVER ACROSS NORTHEAST KS WHERE THE CLEARING IS MOST LIKELY TO MOVE INTO. BUT WITH LOW CONFIDENCE STILL LEFT SKIES PARTLY TO MOSTLY CLOUDY ACROSS THE NORTHEAST. THE EVENING SHIFT WILL NEED TO WATCH THE TRENDS. OTHERWISE TEMPS WILL BE COLD. HAVE CONTINUED THE PREVIOUS FORECAST OF GOING A COUPLE DEGREES BELOW THE COLDEST GUIDANCE NUMBERS. THIS WILL BE THE CASE FOR MIN TEMPS TONIGHT IF THERE ARE SOME BREAKS IN THE CLOUDS. THINK LOWS WILL RANGE FROM JUST ABOVE ZERO NORTH CENTRAL TO AROUND 10 ABOVE ZERO EAST CENTRAL. HIGHS TOMORROW WILL STRUGGLE TO GET OUT OF THE TEENS WITH CONTINUED CAA AND 925 TEMPS IN THE -13 TO -15C RANGE. MODELS SHOW ANOTHER NORTHERN STREAM SHORTWAVE MOVING SOUTH ALONG THE CENTRAL HIGH PLAINS. MOISTURE WILL BE LIMITED WITH PWS ONLY AROUND A QUARTER OF AN INCH. BUT WITH INCREASING PVA AND GENERAL SYNOPTIC SCALE FORCING...A CHANCE OF FLURRIES DURING THE AFTERNOON WEDNESDAY LOOKS REASONABLE. A CLIPPER MOVING SOUTH ACROSS THE ROCKIES AND HIGH PLAINS WEDNESDAY NIGHT WILL BRING A CHANCE FOR SOME FLURRIES TO THE FORECAST AREA. LOOKS LIKE BETTER CHANCES FOR LIGHT SNOW REMAIN JUST TO THE SOUTHWEST OF THE FORECAST AREA SO WILL STAY WITH FLURRIES FOR NOW. GFS SEEMS A BIT OVERDONE WITH ITS QPF AND HAVE LEANED TOWARD THE MORE WESTWARD PLACEMENT OF THE NAM/WRF. ARCTIC SURFACE HIGH WILL NOSE SOUTH INTO KANSAS WEDNESDAY NIGHT WITH THE COLDEST TEMPERATURES OF THE WEEK EXPECTED. LOWS MADE SOME MINOR ADJUSTMENTS TO CURRENT LOWS THURSDAY MORNING WITH BELOW ZERO NORTH OF I-70 AND ZERO TO 5 ABOVE TO THE SOUTH. NEXT CLIPPER SYSTEM TO MOVE IN FRIDAY NIGHT ACROSS THE CENTRAL PLAINS AND STILL LOOKS LIKE A SMALL CHANCE OF LIGHT SNOW FOR NORTH CENTRAL AND NORTHEAST KANSAS. ANOTHER COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT AND COOL TEMPS FOR SATURDAY SLIGHTLY AS BULK OF COLD AIR IS MAINLY EAST OF THE FORECAST AREA ACROSS MISSOURI. WARMUP STILL ON COURSE FOR SUNDAY THROUGH TUESDAY TIME PERIOD. RETURN FLOW ON BACK SIDE OF THE SURFACE HIGH SETS UP ON SUNDAY ALONG WITH RISING THICKNESS AND HEIGHTS INTO MONDAY. MODELS SUGGEST THAT A WAVE WILL MOVE THROUGH THE CENTRAL PLAINS ON TUESDAY AND SWEEPING ANOTHER FRONTAL BOUNDARY ACROSS THE CWA. TIMING OF COLD AIR MAY NOT BE UNTIL LATER IN THE DAY NEXT TUESDAY SO WILL STILL KEEP TEMPERATURES MILD IN THE 40S TO LOWER 50S. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && WOLTERS/53
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1110 AM CST TUE FEB 13 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-141715- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1110 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTH WINDS WILL CAUSE WIND CHILL READINGS TO FALL INTO THE -5 TO -15 DEGREE RANGE TONIGHT AND WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL VALUES COULD ONCE AGAIN FALL INTO THE -10 TO -15 DEGREE RANGE WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. WOLTERS
The national radar mosaic for the moment the first event began.
6 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13937, 13938, 13940, 13941, 13942, 13943.